# SDR CA050121002

- Difficulty date: January 19, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Doug DC-9-83
- Aircraft time: 22,403 hours
- Engine: Pwa JT8D219
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Display
- Condition: Inoperative
- Location: Flight Screen
- Stage of operation: TX
- How discovered: O
- Nature of condition: H
- Precautionary procedure: D

## Discrepancy

(CAN) DURING TAXI, IT WAS OBSERVED THAT THE PRIMARY FLIGHT DISPLAY SCREEN WENT BLANK. A BURNING SMELL WAS SENSED.  THE AIRCRAFT RETURNED TO THE GATE WITHOUT INCIDENT . THE PFD UNIT WAS REPLACED AND THE AIRCRAFT WAS RELEASED.   DURING TAXI, THE PFD SCREEN WENT BLANK AGAIN.  THE AIRCRAFT RETURNED TO THE GATE.  UPON FURTHER INVESTIGATION, WATER AND MOISTURE WAS FOUND WHICH CAUSED THE UNIT TO BECOME UNSERVICEABLE.  A LEAK WAS FOUND COMING FROM THE WIPER MOTOR AREA AND THE SEALANT HAD DETERIORATED. THE AREA WAS CLEANED OF ALL THE OLD SEALANT AND REPLACED.  A SERVICEABLE PFD WAS INSTALLED.  THE AIRCRAFT WAS RELEASED WITH NO FURTHER INCIDENT DURING SUBSQUENT FLIGHT.
